Coloring graphs with locally few colors

P. Erdös, Z. Füredi, A. Hajnal, P. Komjáth, V. Rödl, Á Seress

Research output: Contribution to journalArticle

38 Citations (Scopus)


Let G be a graph, m>r≥1 integers. Suppose that it has a good coloring with m colors which uses at most r colors in the neighborhood of every vertex. We investigate these so-called local r-colorings. One of our results (Theorem 2.4) states: The chromatic number of G, Chr(G)≤r2rlog2log2 m (and this value is the best possible in a certain sense). We consider infinite graphs as well.

Original languageEnglish
Pages (from-to)21-34
Number of pages14
JournalDiscrete Mathematics
Issue number1-2
Publication statusPublished - Apr 1986


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this